Lortab Abuse Problem

Lortab abuse problemLortab is a prescription narcotic used for pain relief. The soothing high that accompanies this relief is similar to that of morphine and heroin, all three being opiates, and makes Lortab highly addictive. The original high is difficult to re-experience and users may take the drug more often or in higher doses in an attempt to reach the initial euphoric feeling.

As users change their dose beyond doctor recommendation, tolerance and addiction quickly develop. Lortab changes the brain’s reward systems and users begin to feel they need the drug to get through everyday life. Users find themselves acting as they may not have previously, forging prescriptions or visiting multiple doctors in order to gain greater access to Lortab.

Signs, Symptoms, and Side Effects of Lortab Abuse

While users may not recognize or admit to needing Lortab abuse help, especially prior to experiencing withdrawal when access to the drug is limited, the signs of Lortab addiction in others include the following:

  • Unexplained lack of money
  • Sudden isolation or change in social patterns
  • Mood and behavior changes
  • Stealing or lying

The addict becomes preoccupied with obtaining and using Lortab, causing other aspects of life to suffer. These changes in priority and actions can destroy careers and relationships that may have taken years to build. Additionally, physical side-effects accompany the psychological ones and can include the following symptoms:

  • Lightheadedness and fainting
  • Fatigue or weakness
  • Nausea and vomiting
  • Breathing problems
  • Slowed heartbeat
  • Low blood pressure
  • Liver damage
  • Convulsions or seizure

Combining Lortab with other drugs, either prescription or recreational, can create stronger and more dangerous side effects.

Lortab Withdrawal, Addiction Treatment, and Recovery

Lortab withdrawal is rarely dangerous, but it is painful and can cause relapse back into drug use. Withdrawal can include the following symptoms:

  • Agitation
  • Extreme irritability
  • Intense Lortab cravings
  • Vomiting and diarrhea
  • Muscle and bone pain

Withdrawal begins within one to three days after ceasing Lortab use and lasts for around a week, with the symptoms lessening in severity after the first few days. The best way to reduce Lortab withdrawal symptoms is to have a doctor or trained professional gradually decrease dosage. Lortab addiction does not end with withdrawal and detox, however. Behavioral therapy is usually needed to teach former users how to avoid drug use, cope with issues on their own, and achieve
long-term
sobriety.

Need Help Finding Treatment Centers for Lortab Abuse?

If you or a loved on has a Lortab abuse problem, please call our toll-free number. We are here to help and can provide information about Lortab addiction treatment and steps towards recovery. We are available to help 24 hours a day. Don’t suffer another day because of addiction; call us today.




Read More Articles on Lortab Abuse Help